Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Tampa Bay, FL

March 31, 2021

NWS Tampa Bay, FL issued this small craft advisory at Mar 31, 2021, 2:36 PM EDT. It took effect at Apr 1, 2021, 5:00 AM EDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2021, 2:36 PM EDT (18:36 UTC)
In effect from
Apr 1, 2021, 5:00 AM EDT
Expired
Apr 3, 2021, 8:00 AM EDT
In force
51 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

171 
WHUS72 KTBW 311836
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
236 PM EDT Wed Mar 31 2021

GMZ850-853-870-873-021800-
/O.NEW.KTBW.SC.Y.0012.210401T0900Z-210402T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
236 PM EDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 PM EDT
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 5 AM Thursday to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ856-876-021800-
/O.NEW.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
236 PM EDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 2 PM EDT
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 
  20 NM and Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM.

* WHEN...From 2 PM Thursday to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
550 
WHUS72 KTBW 010706
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
306 AM EDT Thu Apr 1 2021

GMZ830-836-011515-
/O.EXA.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
306 AM EDT Thu Apr 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM EDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...From 2 PM this afternoon to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-853-870-873-011515-
/O.CON.KTBW.SC.Y.0012.210401T0900Z-210402T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
306 AM EDT Thu Apr 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM and Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ856-876-011515-
/O.CON.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
306 AM EDT Thu Apr 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM and Coastal waters from Bonita Beach to Englewood FL out 20 
  NM.

* WHEN...From 2 PM this afternoon to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
044 
WHUS72 KTBW 011959
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
359 PM EDT Thu Apr 1 2021

GMZ830-836-850-853-856-870-873-876-021800-
/O.CON.KTBW.SC.Y.0012.000000T0000Z-210402T1800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
359 PM EDT Thu Apr 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 9 feet expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20
  NM, Coastal waters from Tarpon Springs to Suwannee River FL out
  20 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 NM,
  Coastal waters from Bonita Beach to Englewood FL out 20 NM,
  Tampa Bay waters and Charlotte Harbor and Pine Island Sound.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
071 
WHUS72 KTBW 020657
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
257 AM EDT Fri Apr 2 2021

GMZ853-856-873-876-031200-
/O.EXT.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
257 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 9 feet expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM, Coastal waters from Tarpon Springs to Suwannee River FL 
  out 20 NM, Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-850-870-021800-
/O.CON.KTBW.SC.Y.0012.000000T0000Z-210402T1800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
257 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 9 feet expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM, Coastal waters from Tarpon Springs to Suwannee River FL 
  out 20 NM, Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
954 
WHUS72 KTBW 021659
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1259 PM EDT Fri Apr 2 2021

GMZ830-836-850-870-030000-
/O.EXT.KTBW.SC.Y.0012.000000T0000Z-210403T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
1259 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds around 20 kt and Seas 4 to 7 feet.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa 
  Bay waters.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ853-856-873-876-031200-
/O.CON.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
1259 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt and seas 4 to 8 feet.

* WHERE...Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Englewood to Tarpon Springs FL out 20 
  NM and Coastal waters from Bonita Beach to Englewood FL out 20 
  NM.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
308 
WHUS72 KTBW 031203
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
803 AM EDT Sat Apr 3 2021

GMZ876-031800-
/O.EXP.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/
/O.NEW.KTBW.SC.Y.0013.210403T1203Z-210403T1800Z/
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
803 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and
  seas 4 to 6 feet will continue through midday.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ853-856-873-031315-
/O.EXP.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
803 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northeast winds will continue at 15 to 20 knots this morning and 
small craft should continue to exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 2:23 PM EDT, 13 minutes earlier.

Area forecast discussion, Mar 31, 2:23 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
223 PM EDT Wed Mar 31 2021

.DISCUSSION...
The upper ridging has flattened out and shifted farther south over
the southern Gulf of Mexico. On the surface, strong high pressure
northeast of Bermuda ridges southwest over the Bahamas and into the
southern Gulf of Mexico. The east coast sea breeze will dominate
today with a southeast wind flow. Scattered showers will be possible
this afternoon/evening with the highest coverage along the east
coast and interior counties. One more day of unseasonably warm
temperatures expected today and tonight before a cold front sweeps
through on Thursday.

By late Wednesday into Thursday, deep troughing digs into the
Mississippi River Valley and moves eastward. This troughing will
support a more significant weather system that will push a cold
front through the Florida peninsula on Thursday. Current guidance
has the highest rain chances over the interior and east coast with
frontal passage. The trough axis and frontal boundary moves off the
eastern seaboard by early Friday morning. Highly amplified upper
ridging and surface high pressure build in behind this front and
will help usher in some much cooler and drier air to close out the
week and into the weekend. Rain-free conditions are expected for
Friday through the middle of next week. Temperatures for today will
run above average before the cool down starts on Thursday. The
coolest day expected will be on Friday with daytime highs topping
out only in the mid 60's to low 70's. The coolest night will be on
Thursday and Friday night with temps dropping into the low 40's to
low 50's and may even dip into the 30's for the northern most
counties along the Nature Coast. Temperatures begin to moderate
closer to normal on Saturday and Sunday, then further warming above
average for the first part of next week.

&&

.AVIATION...
VFR conditions prevail at all terminals through most of the period.
WSW winds around 8-12 knots expected this afternoon. Will hold VCTS
at KLAL/KPGD/KFMY/KRSW between 21-03Z as storms develop and push in
from the southeast later today. Current guidance keeps
KTPA/KPIE/KSRQ clear of any TSRA for now. Increasing cloud cover
will produce some MVFR/IFR conditions as well as gusty winds by the
end of the period as a cold front approaches the area.

&&

.MARINE...
High pressure ridging across Florida and into the Gulf of Mexico
will keep southeast winds over the waters this morning, then turning
onshore near the coast later today with the afternoon sea breezes. A
stronger cold front will push southeast into the waters on Thursday,
bringing in breezy northerly winds by early Thursday with winds and
seas building to Small Craft Advisory level. This has prompted the
issuance of a Small Craft Advisory for the eastern gulf waters from
early Thursday morning through Friday afternoon. Winds will turn to
the northeast and then easterly on Friday and Saturday and continue
to run at cautionary or advisory levels.

&&

.FIRE WEATHER...
West central and southwest Florida remains in a warm and moist air
mass for today. A significant cold front is expected to move through
Florida on Thursday. Cooler and much drier air filters in behind
this front late Thursday through Saturday bringing RH values below
35 percent. These low RH values and gusty northerly winds will
likely produce Red Flag conditions on Thursday and Friday. RH values
remain borderline for the weekend, but lower wind speeds should
preclude the need for a Red Flag Warning over the weekend.

&&

.Preliminary Point Temps/PoPs...
TPA  69  76  48  69 /  20  30   0   0
FMY  70  82  51  75 /  30  30   0   0
GIF  69  78  48  68 /  30  30   0   0
SRQ  69  77  49  71 /  30  20   0   0
BKV  61  74  39  68 /  30  30   0   0
SPG  69  75  53  68 /  20  30   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 5 AM Thursday to 2 PM EDT Friday for
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Coastal waters from Tarpon Springs to Suwannee River FL
     out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory from 2 PM Thursday to 2 PM EDT Friday for
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/Davis
Hazardous weather outlook, Mar 31, 4:42 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
442 AM EDT Wed Mar 31 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-312045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
442 AM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected this afternoon and evening, mainly
across inland portions of the state. Thunderstorms that develop
will be capable of producing strong gusty winds...locally heavy
rains... and frequent deadly lightning strikes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...RIP CURRENT IMPACT...
Thursday afternoon through Friday, high surf will lead to a high
risk for rip currents along area beaches.

...MARINE IMPACTS...
Thursday through Saturday morning, wind speeds of 20 to 25 knots
and high seas will create hazardous boating conditions for small
craft operators.

...COLD IMPACTS...
Much cooler air filtering into the area along with breezy winds
overnight will lead to wind chills in the 30s north of Interstate
4 early on Friday and Saturday.

...FIRE WEATHER IMPACT...
On Thursday and Friday, breezy winds along with critical relative
humidity values may produce locally critical fire weather
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Norman

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:13 PM EDTAreal Flood AdvisoryTBWHighlands62 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.